MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D10X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D10X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81250170S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "because the lag screw was shorter, the surgeon replaced it with longer one.At that time, the set screw was loosened once, and after the lag screw was replaced, the surgeon attempted to tighten the set screw again.However, the set screw wouldn't tighten.Thus, the whole nail was removed from the patient and new nail was opened and was used to complete the procedure.No patient injuries occurred, but the operation time was extended by 30 minutes to replace the nail.The surgeon tried to tighten the set screw again outside of patient's body using the removed nail, and it would tightened.When he tried to do this several times, sometimes it wouldn't tighten.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was returned for evaluation and observed to be functional after proper assembly of the locking pin, set screw and nail.The returned device was visually inspected, during which we observed that the locking pin and the set screw are out of the nail, which are pre-inserted in the nail.At its designated location, we also see slight scratch marks on the set screw, indicating that it was used.A functional inspection was conducted in which the locking pin was tried to be inserted inside the nail; it was noted if the alignment of the locking pin, nail as to be aligned with proper contour of nail medial and lateral.The slight groove on nail for proper insertion.While assembly all the three parts it was noted if the assembly is improper than the set screw will keep on moving freely, but when assembly was done properly set screw was found functional in nature.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the root cause could be determined to user-related as the device was found to be functional after proper assembly of locking pin, which is provided as the pre-inserted into the new nail.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - TROCHANTERIC NAIL 170MM D10X170MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22613758
Report Number0008031020-2025-01303
Device Sequence Number21233292
Product Code HSB
UDI-Device Identifier07613327479058
UDI-Public(01)07613327479058(17)350228(10)K11442C
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81250170S
Device Lot NumberK11442C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale